MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 2/28/2024, it was reported by a sales representative via email that pieces from an ar- 8400obe oval burr came off into the patient.The surgeon was able to remove the broken fragments.The surgeon reported that while maneuvering the burr, a click could be felt.The burr did not come in contact with the scope or any other devices.This was discovered during a procedure on (b)(6) 2024.Additional information provided 3/4/24: the procedure performed was an ankle arthroscopic procedure.The case was completed by opening a new burr.No case delay.No additional anesthesia.No negative effects to the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual inspection: after removing the outer tube, abrasion marks were found around its inner diameter.The inner tube had abrasion lines at the tip and rust marks around the window.Functional testing was not performed due to the abrasion marks on the device.The most likely cause(s) for the reported failure is prying/leveraging the device against bone or another instrument.Per dfu-0215-4 at revision 0.Section f.Precautions.5.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases, will cause irreversible damage to the device.

Brand Name
BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18870170
Report Number1220246-2024-01392
Device Sequence Number12732408
Product Code GFF
UDI-Device Identifier00888867043602
UDI-Public00888867043602
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberBURR, OVAL, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400OBE
Device Lot Number11204932
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown